Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 4, 2008, 5:02 AM CDT for Iberia Parish, St. Mary Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2008, 5:02 AM CDT (10:02 UTC)
- Expired
- Sep 4, 2008, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2197 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 041002
FFWLCH
LAC045-101-041300-
/O.NEW.KLCH.FF.W.0028.080904T1002Z-080904T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 AM CDT THU SEP 4 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JEANERETTE...
NORTHWESTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF CYPREMORT POINT...
* UNTIL 800 AM CDT
* AT 451 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TRAINING THUNDERSTORMS FROM CYPREMORT POINT TO JEANERETTE MOVING
SLOWLY EAST. RADAR ESTIMATES RAIN TOTALS OF UP TO 2 TO 3 INCHES
HAVE FALLEN ACROSS THIS AREA DURING THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHARENTON
ADDITIONAL RAINFALL AMOUNTS OF THREE TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2999 9164 2992 9146 2976 9166 2977 9175
2973 9183 2976 9187 2980 9180 2986 9183
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:42 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 4, 3:42 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 342 AM CDT THU SEP 4 2008 .SYNOPSIS... AN OCCLUDED FRONT...ASSOCIATED WITH TROPICAL DEPRESSION GUSTAV... WILL ADVANCE EAST AND SOUTH THROUGH SOUTH CENTRAL LOUISIANA... REACHING A LINE FROM JACKSON TO MORGAN CITY AROUND NOON...BEFORE COMING TO A HALT ACROSS SOUTHEAST LOUISIANA. A SECONDARY COLD FRONT...ALSO ASSOCIATED WITH TROPICAL DEPRESSION GUSTAV...WILL MOVE SOUTH AND EAST...LINKING UP WITH THE OCCLUDED FRONT OVER SOUTHEAST LOUISIANA. THIS IS A FRONTAL MERGER SINCE THE INTERSECTING FRONTAL INTERFACES SLOPE IN THE SAME DIRECTION. THE MERGED FRONTAL SYSTEM WILL MOVE LITTLE. FURTHER-UP...THE MEXICAN ANTICYCLONE WILL RIDGE EAST AND NORTH INTO THE OHIO VALLEY. && .DISCUSSION... ADVECTING WRAP-AROUND CLOUDS...ASSOCIATED WITH GUSTAV...WILL BE FOUND ACROSS THE PINEY HILLS AND LAKES REGION. WITH THIS IN MIND...I HAVE RETAINED ISOLATED RAIN CHANCES...SINCE MOSTLY CLEAR SKIES ARE NOT EXPECTED UNTIL SATURDAY. THE EXCEPTION REMAINS OVER SOUTH CENTRAL LOUISIANA...WHICH IS IN CLOSE PROXIMITY TO THE FRONTAL INTERFACE. HOWEVER...THE RAIN CHANCES WILL DECREASE TONIGHT...AS GUSTAV ACCELERATES NORTHEAST ...PASSING NEAR INDIANAPOLIS. AN ADVECTING CONTINENTAL AIR WILL SLOWLY SEEP INTO THE WESTERN UPPER GULF COAST STATES...THEN STICK AROUND FOR ABOUT A WEEK. BOTH TEMPERATURES AND HUMIDITIES WILL BE RUNNING SLIGHTLY BELOW NORMAL OVER THE NEXT FEW DAYS. && .MARINE... A WAVE PERIOD OF AROUND 5 SECONDS WILL PERSIST TODAY...DESPITE WINDS RELAXING OVER THE COASTAL WATERS...THE PREDOMINANT WAVE PERIOD CONSISTING MAINLY OF A SOUTHERLY SWELL. UNUSUAL NORTHERLY WINDS WILL FRESHEN ON FRIDAY. ALSO...THE SOUTHERLY SWELL WILL EVENTUALLY GIVE WAY TO THE MORE TYPICAL EASTERLY SWELL. THE ACTUAL TIDES ARE SUBSIDING...AND SLOWLY RETURNING TO THE TIDE TABLE VALUES FOR EARLY SEPTEMBER. & .HYDROLOGY... MINOR FLOODING WILL STILL BE FOUND AT SELECT POINTS WITHIN THE CALCASIEU AND CALCASIEU 4 RIVER BASINS...WITHIN THE MERMENTAU 7 RIVER BASIN...AND WITHIN THE VERMILION/BAYOU TECH RIVER BASINS. && .AVIATION... MULTILAYERED CLOUDS ALONG WITH VICINITY SHOWERS WILL BE FOUND ACROSS THE LAFAYETTE AIRWAY. WRAP-AROUND ALTO-STRATUS CLOUDS WILL BE FOUND ACROSS THE ALEXANDRIA AIRWAY. VISUAL FLIGHT RULES WILL PREVAIL ELSEWHERE. && .FIRE WEATHER... ABSOLUTE HUMIDITIES WILL BE DECREASING OVER THE NEXT FEW DAYS...AS CONTINENTAL AIR SEEPS INTO THE FIRE WEATHER AREA. ALSO...AN UNUSUAL NORTHERLY WIND WILL PERSIST OVER THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 88 71 89 70 91 / 10 10 10 0 0 KBPT 88 70 91 70 92 / 10 10 10 0 0 KAEX 85 66 89 66 91 / 10 10 10 0 0 KLFT 87 69 87 68 88 / 30 10 10 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && TRARES
Hazardous weather outlook, Sep 4, 3:56 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 356 AM CDT THU SEP 4 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-051100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 356 AM CDT THU SEP 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS SOUTH CENTRAL LOUISIANA. ISOLATED SHOWERS OR THUNDERSTORMS ELSEWHERE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:54 AM CDT | River Flood Warning | LCH | Calcasieu | 16 hr |
| Sep 4, 6:27 AM CDT | Special Marine Warning | LCH | 80 min | |
| Sep 4, 8:04 AM CDT | Special Marine Warning | LCH | 56 min | |
| Sep 4, 9:12 AM CDT | Special Marine Warning | LCH | 63 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.